York County Coroner’s Office issues warning after sudden spike in suspected fatal overdoses

YORK — The York County Coroner’s Office is issuing a warning after seeing a spike of suspected heroin and fentanyl-related deaths, with 12 occurring in a nine-day period over the last two weeks.

According to a release issued by the coroner’s office, the spike in deaths included six suspected overdoses in two days.

During such a spike, the coroner’s office says, rumors circulate that there may be a “bad batch” of heroin on the streets. The office emphasizes that there is no “good” amount of heroin or fentanyl you can take — any amount, no matter how large or small, can and will kill the user, no matter what tolerance level the user might have.

Some recovering users have told the coroner’s office that when rumors of an especially potent dose of drugs begins to circulate or there is a spike in overdose deaths, some users are drawn to the area or the dealer, seeking out drugs that will provide a stronger high, the release says.

Such actions could result in more fatal overdoses, the coroner’s office says.

The York County Coroner’s Office is issuing the warning in the hope that it will save lives, and as a reminder to the public and those with loved ones who are users that they should equip themselves with the overdose antidote naloxone as a precaution.

Those with friends or family in recovery should stay engaged and close to their loved ones, as this could be a vulnerable time for them, the coroner’s office says.

For those seeking assistance, call the York-Adams Drug and Alcohol Commission at (866) 769-6822, Not One More at (717) 424-8890 or (717) 850-6350.